MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TT4.00F6-600
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Codes Burn(s) (1757); Hyperpigmentation (4837)
Date of Event 04/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
A user facility reported a burn to the face following a thermage flx treatment.Photographic documentation was reviewed by the medical review.Two pre-procedure images, dated the day of treatment, and two post-procedure images, dated two days post treatment, were available for evaluation.The post-treatment images show visible burned areas localized to one side of the patient's cheek.Small wounds and crusted lesions are observed along the affected area.The treatment was reported as second prescription overview and was noted that following clinical re-evaluation of the patient¿s post-procedural skin condition, a second prescription regimen was initiated to support wound maturation and reduce the risk of post-procedural sequelae.The following topical agents and dressing materials have been prescribed: esroban ¿ topical antimicrobial dressing for protection and wound management egf daewoong ¿ epidermal growth factor (egf)-containing agent to promote epithelial regeneration.Medifoam ¿ polyurethane foam dressing to maintain a moist wound environment conducive to healing.Noscarna ¿ topical agent intended for scar prevention and modulation of fibroproliferative activity.In addition, oral antihistamines were prescribed to mitigate the risk of hypersensitivity or allergic reactions potentially associated with the dressing materials.No additional systemic antibiotics or anti-inflammatory medications have been prescribed as part of the second treatment course.However, the patient may continue the remaining supply of antibiotics and anti-inflammatory medications previously prescribed following the dermal filler procedure, as clinically appropriate.Regarding current clinical status at follow-up, it was reported that on physical examination, all wound sites demonstrated complete re-epithelialization and dermal recovery.There was no evidence of active infection, ulceration, or delayed healing.However, areas of post-inflammatory hyperpigmentation (pih) were present, consistent with the depth and severity of the initial dermal injury.The prognosis and risk of permanent sequelae was noted that based on clinical presentation and known skin healing trajectories, permanent lesions or scarring are not anticipated, provided the patient adheres to recommended photoprotection and local skin care protocols.The current pih is expected to resolve within approximately six months, assuming no further dermal insult.Nevertheless, it was reported that certain localized regions exhibited persistent erythema or early signs suggestive of potential scarring warranted continued monitoring during follow-up visits.Further intervention may be considered if these areas demonstrate progression or do not improve with conservative measures.No other treatments (besides the one reported) were being performed in same area where symptoms were reported.It is unknown if the patient had undergone any other treatments in the same symptom area within the past 90 days or had ever had prior aesthetic treatments on this area.The incident occurred after 600 reps with the highest energy level used at about 2-2.5 j.A tip too warm message appeared during the treatment.Solta cryogen and an unknown amount of coupling fluid were used.It is unknown if the treatment tip surface was inspected prior to use or during treatment.Based on the required interventions and possible time for recovery and uncertainty of the complete recovery, the case was assessed as serious.
 
Additional Manufacturer Narrative
The datacard log was returned for evaluation.The logs showed tip too warm, premature lifting of tip, and low force with the treatment tip errors.When the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, customers need to intervene to proceed.Based on the evaluation of the data, the system and handpiece perform as expected.The datacard log confirmed the customer¿s account of tip too warm errors occurring during treatment.If a treatment tip¿s thermistors exceed the maximum temperature limit due to accelerated thermistor temperatures during active mode, the temperature monitor will catch this condition and display a ¿tip too warm¿ error and place the system into a safe state.This condition presents no patient risk.A video of the used treatment tip was provided for evaluation.The video of the tip showed no issue related to this event.No dielectric membrane breakdown observed.A slight dent was noticed on the tip, but this would not cause in risk to patient since radiofrequency energy is still able to distribute evenly across the membrane.According to the thermage flx system user manual, burns and blisters are a known possible adverse patient reaction to thermage flx treatment.The procedure produces heating in the upper layers of the skin and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, this event is a known potential reaction to treatment.At this time, no capa is necessary.

Brand Name
THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key22099695
Report Number3011423170-2025-00273
Device Sequence Number12618642
Product Code GEI
UDI-Device Identifier00816995021421
UDI-Public00816995021421
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT4.00F6-600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale